MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0630-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the brachial artery using ruby coils.During the procedure, the physician experienced resistance while advancing the ruby coil within its introducer sheath; therefore, it was removed.The procedure was completed using new ruby coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 85.0 cm from the proximal end.The stretch resistant wire (sr wire) was fractured and the embolization coil was detached from its pusher assembly.The embolization coil had offset coil winds along the distal end.Conclusions: evaluation of the returned ruby coil revealed offset coil winds on the distal end of the embolization coil.If the coil is forcefully advanced against resistance, damage such as offset coils may occur.Further evaluation revealed that the sr wire was fractured, and the embolization coil was detached from its pusher assembly.It was reported that the coil became stuck within the introducer sheath; however, the embolization coil was returned outside of its sheath, and detached from the pusher assembly.Therefore, the fractured sr wire is likely incidental and may have occurred when the coil was removed from the introducer sheath prior to return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9493028
Report Number3005168196-2019-02372
Device Sequence Number13779263
Product Code HCG
UDI-Device Identifier00814548013190
UDI-Public00814548013190
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0630-A
Device Catalogue NumberRBY4C0630
Device Lot NumberF91482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/24/2019
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Date Report Sent to FDA01/01/2005